Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Sharp weak type inequalities for the Haar system and related estimates for nonsymmetric martingale transforms


Author: Adam Osȩkowski
Journal: Proc. Amer. Math. Soc. 140 (2012), 2513-2526
MSC (2010): Primary 60G42; Secondary 60G44
DOI: https://doi.org/10.1090/S0002-9939-2011-11093-1
Published electronically: November 8, 2011
MathSciNet review: 2898713
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For any $ 1\leq p<\infty $, we determine the optimal constant $ C_p$ such that the following holds. If $ (h_k)_{k\geq 0}$ is the Haar system, then for any vectors $ a_k$ from a separable Hilbert space $ \mathcal {H}$ and $ \theta _k\in \{0,1\}$, $ k=0,\,1,\,2,\,\ldots $, we have

$\displaystyle \left \vert\left \vert\sum _{k=0}^n \theta _ka_kh_k\right \vert\r... ...}\leq C_p\left \vert\left \vert\sum _{k=0}^n a_kh_k\right \vert\right \vert _p.$

This is generalized to the weak type inequality

$\displaystyle \vert\vert g\vert\vert _{p,\infty }\leq C_p\vert\vert f\vert\vert _p,$

where $ f$ is an $ \mathcal {H}$-valued martingale and $ g$ is its transform by a predictable sequence taking values in $ [0,1]$. We extend this further to the estimate

$\displaystyle \vert\vert Y\vert\vert _{p,\infty }\leq C_p\vert\vert X\vert\vert _p,$

valid for any two $ \mathcal {H}$-valued continuous-time martingales $ X$, $ Y$, such that $ ([Y,X-Y]_t)$ is nondecreasing and nonnegative as a function of $ t$.

References [Enhancements On Off] (What's this?)

  • 1. D. L. Burkholder, Martingale transforms, Ann. Math. Statist. 37 (1966), 1494-1504. MR 0208647 (34:8456)
  • 2. D. L. Burkholder, A geometrical characterization of Banach spaces in which martingale difference sequences are unconditional, Ann. Probab. 9 (1981), 997-1011. MR 632972 (83f:60070)
  • 3. D. L. Burkholder, Boundary value problems and sharp inequalities for martingale transforms, Ann. Probab. 12 (1984), 647-702. MR 744226 (86b:60080)
  • 4. D. L. Burkholder, Martingales and Fourier analysis in Banach spaces, Probability and analysis (Varrenna, 1985), Lecture Notes in Math. 1206, Springer, Berlin (1986), 61-108. MR 864712 (88c:42017)
  • 5. D. L. Burkholder, A proof of Pełczyński's conjecture for the Haar system, Studia Math. 91 (1988), 79-83. MR 957287 (89j:46026)
  • 6. K. P. Choi, A sharp inequality for martingale transforms and the unconditional basis constant of a monotone basis in $ L^p(0,1)$, Trans. Amer. Math. Soc. 330 (1992), 509-521. MR 1034661 (92f:60073)
  • 7. C. Dellacherie and P. A. Meyer, Probabilities and potential B, North-Holland, Amsterdam, 1982. MR 745449 (85e:60001)
  • 8. R. C. James, Bases in Banach spaces, Amer. Math. Monthly 89 (1982), 625-640. MR 678808 (84h:46019)
  • 9. J. Marcinkiewicz, Quelques théorèmes sur les séries orthogonales, Ann. Soc. Polon. Math. 16 (1937), 84-96.
  • 10. B. Maurey, Système de Haar, Séminaire Maurey-Schwartz (1974-1975), École Polytechnique, Paris. MR 0420839 (54:8851)
  • 11. A. Osekowski, Inequalities for dominated martingales, Bernoulli 13, no. 1 (2007), 54-79. MR 2307394 (2008e:60120)
  • 12. Y. Suh, A sharp weak type $ (p,p)$ inequality $ (p>2)$ for martingale transforms and other subordinate martingales, Trans. Amer. Math. Soc. 357 (2005), 1545-1564 (electronic). MR 2115376 (2005k:60134)
  • 13. G. Wang, Differential subordination and strong differential subordination for continuous time martingales and related sharp inequalities, Ann. Probab. 23 (1995), 522-551. MR 1334160 (96b:60120)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 60G42, 60G44

Retrieve articles in all journals with MSC (2010): 60G42, 60G44


Additional Information

Adam Osȩkowski
Affiliation: Department of Mathematics, Informatics and Mechanics, University of Warsaw, Banacha 2, 02-097 Warsaw, Poland
Email: ados@mimuw.edu.pl

DOI: https://doi.org/10.1090/S0002-9939-2011-11093-1
Keywords: Martingale, martingale transform, differential subordination, weak type inequality, unconditional constant, Haar system.
Received by editor(s): July 8, 2010
Received by editor(s) in revised form: February 21, 2011
Published electronically: November 8, 2011
Additional Notes: Partially supported by MNiSW Grant N N201 397437.
Communicated by: Richard C. Bradley
Article copyright: © Copyright 2011 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society